Alert archive / California / Wind Advisories in 2009
Wind Advisory 26, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 23, 2009, 9:31 PM PST for 4 counties in California. It was in force for 25 min.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2009, 9:31 PM PST (05:31 UTC)
- Expired
- Nov 23, 2009, 9:56 PM PST
- In force
- 25 min
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 5.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3195 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 240531 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 931 PM PST MON NOV 23 2009 CAZ048-057-241330- /O.NEW.KSGX.WI.Y.0026.091124T0531Z-091124T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 931 PM PST MON NOV 23 2009 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST TUESDAY. SURFACE HIGH PRESSURE OVER THE INTERIOR WILL CAUSE LOCAL STRONG GUSTY NORTHEAST WINDS. THE STRONGEST WINDS WILL BE BELOW THE CAJON PASS AND THROUGH THE SANTA ANA MOUNTAIN CANYONS WHERE GUSTS WILL BE NEAR 55 MPH AT TIMES. THE WINDS WILL DECREASE TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ ATKIN
1 follow-up statement
000 WWUS76 KSGX 240556 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 956 PM PST MON NOV 23 2009 CAZ048-057-241400- /O.UPG.KSGX.WI.Y.0026.000000T0000Z-091124T2200Z/ /O.NEW.KSGX.HW.W.0009.091124T0600Z-091124T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 956 PM PST MON NOV 23 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM PST TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. SURFACE HIGH PRESSURE OVER THE INTERIOR WILL CAUSE LOCAL STRONG GUSTY NORTHEAST WINDS. THE STRONGEST WINDS WILL BE BELOW THE CAJON PASS AND THROUGH THE SANTA ANA MOUNTAIN CANYONS WHERE GUSTS WILL BE NEAR 70 MPH AT TIMES. THE WINDS WILL DECREASE TUESDAY AFTERNOON. RECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ ATKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 23, 9:30 PM PST, 1 minute earlier.
Area forecast discussion, Nov 23, 9:30 PM PST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST MON NOV 23 2009 .SYNOPSIS...HIGH PRESSURE ALOFT AND WEAK OFFSHORE FLOW WILL BRING CLEAR SKIES WITH WARMER DAYS THROUGH THURSDAY. LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. COOLER FRIDAY THROUGH THE WEEKEND AS LOW PRESSURE MOVES PAST TO THE NORTH. LOCAL GUSTY OFFSHORE WINDS AGAIN SUNDAY AND MONDAY. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TONIGHT-THURSDAY)...SKIES WERE CLEAR THIS EVENING. THE 00Z NKX SOUNDING WAS DRY WITH WEAK NE WINDS IN THE LOW LEVELS AND NW WINDS ALOFT. OFFSHORE GRADIENTS WITH ABOUT -10 MB SAN-TPH AND OFFSHORE TRENDS. RIDGING ALOFT AND OFFSHORE FLOW WILL CONTINUE CLEAR SKIES WITH WARMER DAYS. THURSDAY WILL BE THE WARMEST DAY IN MOST AREAS WITH MAX TEMPS ABOUT 5 TO 10 DEGREES ABOVE SEASONAL AVERAGES INLAND FROM THE IMMEDIATE COAST. OFFSHORE WINDS WILL MAINLY BE GRADIENT DRIVEN WITH WEAK UPPER AND THERMAL SUPPORT. THE STRONGEST WINDS WILL BE TUESDAY MORNING WITH MOST WINDS REMAINING BELOW ADVISORY STRENGTH...GUSTS TO ABOUT 35 MPH. HOWEVER...THERE COULD BE ISOLATED STRONGER GUSTS IN THE FAVORED AREAS BELOW THE CAJON PASS AND IN THE SANTA ANA MOUNTAIN CANYONS. THE SURFACE HIGH OVER THE INTERIOR WILL WEAKEN AND SHIFT E FOR WEAKER OFFSHORE WINDS WEDNESDAY AND THURSDAY. THE WARM DRY OFFSHORE FLOW WILL MAINTAIN AN ELEVATED FIRE WEATHER HAZARD. && .LONG TERM (FRIDAY-MONDAY)...AN UPPER TROUGH WILL MOVE PAST TO THE N FRIDAY BRINGING COOLING AND HIGHER HUMIDITIES WITH A RETURN OF ONSHORE FLOW. THERE WILL BE A BRIEF RETURN OF MARINE LAYER CLOUDS AND VARIABLE HIGH CLOUDINESS FRIDAY AND SATURDAY. ANOTHER STRONGER TROUGH SHOULD MOVE PAST TO THE N AND E SUNDAY BRINGING POTENTIALLY STRONG AND COOL N TO NE WINDS. THE OFFSHORE WINDS WILL WEAKEN MONDAY. && .AVIATION... 240340Z...VFR WITH CLEAR SKIES AND UNRESTRICTED VIS THROUGH TUE. OFFSHORE FLOW WILL INCREASE TONIGHT AND CONTINUE THROUGH TUE MORNING. LOCAL NE WINDS 15-30 KT WITH HIGHER GUSTS POSSIBLE THROUGH AND BELOW SOME MOUNTAIN PASSES AND CANYONS AT TIMES...CREATING POCKETS OF LLWS...ESPECIALLY NEAR KONT AND KSNA. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR THE INLAND EMPIRE AND SANTA ANA MOUNTAINS AND FOOTHILLS UNTIL 2 PM TUESDAY. && PUBLIC...ATKIN AVIATION...JAD
Hazardous weather outlook, Nov 23, 4:00 PM PST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST MON NOV 23 2009 CAZ042-043-048-050-055>058-060>062-241200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PST MON NOV 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT LOCAL GUSTY OFFSHORE WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY AN EXTENDED PERIOD OF WEAK...DRY OFFSHORE FLOW WILL INCREASE THE FIRE WEATHER HAZARD TUESDAY THROUGH THURSDAY...MAINLY IN THE MOUNTAINS AND INLAND VALLEYS NEAR THE FOOTHILLS. THERE WILL ALSO BE LOCALLY GUSTY WINDS BELOW THE PASSES AND CANYONS. THERE IS THE POTENTIAL FOR LOCAL STRONG GUSTY OFFSHORE WINDS SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 9:56 PM PST | High Wind Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 5 hr |
| Nov 24, 3:03 AM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 9 hr |
| Nov 24, 10:01 AM PST | Red Flag Warning | SGX | Orange, Riverside, San Diego | 48 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.